On the diffusive nicholson's blowflies equation with nonlocal delay

W. T. Li, S. Ruan, Z. C. Wang

Research output: Contribution to journalArticlepeer-review

93 Scopus citations


This paper is concerned with the diffusive Nicholson's blowflies model with nonlocal (or spatiotemporal) delay. When the spatial variable is one-dimensional, we establish the existence of travelling wave-front solutions by using the approach developed by Wang, Li, and Ruan (J. Differ. Equ. 222, 185-232, 2006) on the existence of travelling front solutions of reaction-diffusion systems with nonlocal delay. Moreover, we consider the dependence of the minimal wave speed on the delay and the mobility of the population. Our main finding here is that delay can induce slow travelling wave-fronts and the mobility of the population can increase fast travelling wave-fronts. In particular, if we choose some special kernel forms, then our results include and improve some known results.

Original languageEnglish (US)
Pages (from-to)505-525
Number of pages21
JournalJournal of Nonlinear Science
Issue number6
StatePublished - Dec 2007


  • Nicholson's blowflies model
  • Nonlocal delay
  • Reaction-diffusion
  • Travelling wave-front

ASJC Scopus subject areas

  • Modeling and Simulation
  • Engineering(all)
  • Applied Mathematics


Dive into the research topics of 'On the diffusive nicholson's blowflies equation with nonlocal delay'. Together they form a unique fingerprint.

Cite this